Drug Induced Coagulopathy with Non-Alcoholic Steatohepatitis: A Case Report
Umme Habeeba A Pathan1★, Safiya Anhar1★ Corresponding author
- 1Department of Pharmacy Practice, Bapuji Pharmacy College, Davangere, Karnataka, INDIA.
CORRESPONDENCE
Umme Habeeba A Pathan
Department of Pharmacy Practice, Bapuji Pharmacy College, Davangere, Karnataka, INDIA.
Volume 15, Issue 4 · pp. 334–337 · PUBLISHED · DOI: 10.5530/ijopp.15.4.61
ABSTRACT
This case report presents de-challenge of acenocoumarol after abnormal increase of International Normalized Ratio and re-challenge of drug after stabilizing the abnormal values. A 66-year-old female came with the complaints of abdominal distension and bilateral lower limb swelling to a tertiary care hospital’s General Medicine OPD. She had a history of double valve replacement twelve years ago and open-heart surgery for ischemic heart disease four months back. She was on acenocoumarol since four months which is certain cause of drug induced coagulopathy according to World Health Organization causality assessment scale. Acenocoumarol was withheld and low dose of Vitamin K was administered. After the international normalized ratio was below 2, acenocoumarol was re-administered with dose of 0.5 mg, followed by 1 mg for two days and 2 mg for the next day. Obeticholic acid is initiated to prevent further fibrosis of liver. Acenocoumarol induced coagulopathy is a common complication seen with the use as it has varied pharmacokinetics and pharmacodynamics and hence patient should be counseled well about monitoring parameters of anticoagulants. It is required that specific dosing algorithms to be developed for Indians considering the demographics, clinical variables and genetic profile which paves path to the individualized treatment.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
Pathan, U. H. A., & Anhar, S. (). Drug Induced Coagulopathy with Non-Alcoholic Steatohepatitis: A Case Report. Indian Journal of Pharmacy Practice, 15(4), 334–337. https://doi.org/10.5530/ijopp.15.4.61
